Georgia, 2010Wildfire in Georgia, August 10, 2010
August 10, 2010 · NWS FFC · 1 event in 1 county or zone
An overall dry summer in many locations across north Georgia helped contribute to an isolated wildfire in Walker county on August 10th at South Dicks Ridge. The fire burned 1/4 acre and resulted in an estimated $1000 in damages.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An overall dry summer in many locations across north Georgia helped contribute to an isolated wildfire in Walker county on August 10th at South Dicks Ridge. The fire burned 1/4 acre and resulted in an estimated $1000 in damages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 10, 12:35 PM EST, 55 minutes earlier.
Area forecast discussion, Aug 10, 12:35 PM EST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT TUE AUG 10 2010
.UPDATE...
CURRENT FORECAST LOOKS ON TRACK. NO UPDATE TO ZONES PLANNED AT
THIS TIME.
49
&&
.PREV DISCUSSION... /ISSUED 720 AM EDT TUE AUG 10 2010/
SHORT TERM /TODAY THROUGH THURSDAY/...
UPPER RIDGE HOLDS OVER GEORGIA THROUGH THE PERIOD...HOWEVER CENTER
OF RIDGE SHIFTS WESTWARD A BIT BY THURSDAY. DEVELOPING LOW IN
SOUTHEAST GULF IS FORECAST TO MOVE GENERALLY TO THE NORTHWEST WITH
THE DYNAMICS REMAINING SOUTH OF THE CWA. TODAY LOOKS DRY AGAIN
EXCEPT FOR ISOLATED CONVECTION POSSIBLE ACROSS THE HIGHER
ELEVATIONS AND THE SOUTH CENTRAL ZONES WHERE CAPE VALUES ARE
FORECAST TO BE A BIT HIGHER. A GENERAL SOUTHEAST FLOW SHOULD HELP
INCREASE MOISTURE AND INSTABILITY OVER THE CWA WEDNESDAY AND
THURSDAY. HAVE INCLUDED SLIGHT CHANCE OR CHANCE POPS ACROSS THE
CWA FOR WEDNESDAY AND THURSDAY. BORDERLINE HEAT ADVISORY CRITERIA
FOR TODAY WITH AFTERNOON DEW POINTS MID 60S TO LOW 70S ACROSS THE
AREA. HOWEVER...CENTRAL ZONES MAY NEED ONE ON WEDNESDAY. WILL LET
NEXT SHIFT TAKE ANOTHER LOOK. PERSISTENCE TEMPERATURES FOR THE
SHORT TERM...CLOSER TO THE MET. MOST AREAS REACHING LOW TO MID 90S
WITH ISOLATED UPPER 90S.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GULF SYSTEM FORECAST TO MOVE WESTWARD THROUGH THE END OF THE WEEK
WITH HIGH PRESSURE REMAINING THE DOMINANT FEATURE FOR OUR AREA. A
DIURNAL PATTERN STILL LOOKS OKAY FOR THE PERIOD. A FRONT SHOULD
APPROACH THE STATE BY THE WEEKEND AS THE UPPER TROUGH DEEPENS OVER
THE NORTHERN STATES. POPS A BIT HIGHER FOR THE WEEKEND...BUT STILL
IN CHANCE CATEGORY.
41
AVIATION...
18Z TAF ISSUANCE...
SCATTERED CU AROUND THE AREA...WITH ISOLATED SHRA (POSSIBLY TSRA)
DEVELOPING IN THE MOUNTAINS. SHOULD NOT IMPACT ANY TAF SITES. FOR
THE MOST PART...EXPECT THE NEXT 24-30 HOURS TO BE A REPEAT OF THE
LAST 24-30 HOURS...WITH CU DEVELOPING IN THE LATE MORNING TO EARLY
AFTERNOON AND LOW VFR TO MVFR HAZE/FOG AROUND SUNRISE. WINDS SHOULD
REMAIN FAIRLY LIGHT THROUGH THE PERIOD...BUT MODELS ALL INDICATE A
WIND SHIFT AT THE METRO SITES AND AHN. SOME HAVE IT AS EARLY AS 00Z
TONIGHT...OTHERS TOWARD MIDDAY WEDNESDAY. HAVE LEANED TOWARD THE
LATER TIMING...CURRENTLY PUTTING THE WIND SHIFT AT 14Z.
//ATL CONFIDENCE...UPDATED 12Z...
HIGH FOR CIGS...WIND SPEED...LOW VFR VSBY WEDNESDAY MORNING...AND
LACK OF CONVECTION.
MEDIUM TO LOW ON TIMING OF WIND SHIFT FROM SE TO SW WEDNESDAY
MORNING.
TDP
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 98 71 96 73 96 / 10 10 20 10 30
ATLANTA 96 75 94 77 96 / 10 10 20 10 30
BLAIRSVILLE 93 68 90 67 90 / 20 20 20 10 30
CARTERSVILLE 97 69 95 70 95 / 10 10 20 10 30
COLUMBUS 97 74 97 77 97 / 10 10 20 10 30
GAINESVILLE 96 74 94 75 95 / 10 10 20 10 30
MACON 97 72 97 74 96 / 10 10 20 10 30
ROME 98 70 98 71 97 / 10 10 20 10 30
PEACHTREE CITY 96 71 95 71 94 / 10 10 20 10 30
VIDALIA 95 77 96 77 96 / 20 10 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 10, 4:30 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT TUE AUG 10 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 AM EDT TUE AUG 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE IN PORTIONS OF
CENTRAL GEORGIA AND FAR NORTH GEORGIA.
.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL CONTINUE TO DOMINATE THE
WEATHER ACROSS THE SOUTHEASTERN U.S.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE OCCASIONAL CLOUD
TO GROUND LIGHTNING.
.DISCUSSION...
THE MODERATE TO STRONG UPPER LEVEL RIDGE OVER THE SOUTHEASTERN U.S.
WILL KEEP THE ATMOSPHERE RELATIVELY CAPPED ACROSS NORTH GEORGIA
THROUGH TONIGHT. INSTABILITY WILL BE MARGINAL WITH CAPE 500 OR LESS
OVER MOST OF THE AREA. CAPE WILL INCREASE TO AROUND 1000 IN THE FAR
NORTH THIS AFTERNOON...AND TO 1000 TO 1500 ACROSS CENTRAL GEORGIA.
THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 3 PM AND
9 PM NORTH OF A LINE FROM SUMMERVILLE TO DAWSONVILLE AND HOMER...AND
SOUTH OF A LINE FROM LUMPKIN TO SWAINSBORO.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Wildfire, Walker
- When
- August 10, 1:30 PM EST to 4:07 PM EST
- Where
- Walker forecast zone
- Property damage
- $1,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported a human-caused wildfire at South Dicks Ridge in Walker county. The fire burned 1/4 acre and resulted in an estimated $1000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, August 10 to 12, 20101 death · 4 injured · $52 million · EF0 · 64 events
- Flash Flooding and Flooding in Puerto Rico, August 10, 20101 death · 5 events
- Hail and Damaging Wind in Idaho, August 10, 20101 death · 1.75 in hail · 4 events
- Tornado and Flash Flood in North Dakota, August 10 to 11, 2010$15,000 · EF2 · 2 events
- Flash Flooding and Hail in Arkansas, August 10 to 13, 2010$266,000 · 1 in hail · 18 events
- Flood in Iowa, August 10 to 16, 2010$500,000 · 1 event
- Flash Flood and Lightning Strike in Iowa, August 10, 2010$350,000 · 2 events
- Damaging Winds in Missouri, August 10, 20101 injured · $200,000 · 61 kt wind · 3 events
- Flash Flood in Iowa, August 10, 2010$100,000 · 1 event
- Flash Flood in Illinois, August 10, 2010$50,000 · 1 event
- Flash Flooding and Damaging Winds in Minnesota, August 10 to 11, 2010$30,000 · 59 kt wind · 9 events
- Heat in Kentucky, August 10, 201026 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261567.